Hail, Butler
- When
- April 11, 6:42 PM EST to 6:47 PM EST
- Where
- Butler County, Middletown
- Measured
- 1 in hail
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -84.400
A line of thunderstorms moved across southern and western Ohio during the evening ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A line of thunderstorms moved across southern and western Ohio during the evening ahead of a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 11, 6:29 PM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 729 PM EDT WED APR 11 2007 .AVIATION /0Z-0Z/... OCCLUSION MOVING INTO CWA AT ISSUANCE TIME THIS EVENING. WARM SIDE OF THE FRONT WILL GENERALLY SEE A S-SE COMPONENT OF THE WIND...BUT AS SOON AS THE OCCLUSION PASSES...THE COLD AIR WILL BRING SW TO W WINDS 20 AND 25KTS WITH A LEADING STRONGER GUST FRONT WITH 40KT GUSTS. AFTER CONVECTIVE LINE MOVES THROUGH...CIGS WILL RISE INTO VFR CATEGORY AND COULD STAY THERE FOR THE BETTER PORTION OF THE OVERNIGHT HOURS. UPPER LOW IS PROGGED TO NEITHER STRENGTHEN OR WEAKEN FOR THE NEXT 36 HRS AS IT TRACKS THROUGH SRN GTLKS REGION...COLD POOL WRAPPING AROUND IT WILL BRING MVFR CIGS THROUGH THE DAY WITH STRONG WESTERLY WINDS. EXPECT SOME SCATTERED SHOWERS ALONG AND N OF THE I70 CORRIDOR BTWN DAY AND CMH DURING THE AFTERNOON. FRANKS && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... SURFACE ANALYSIS HAS LOW OVER WESTERN IL...WITH SOUTHERN FORECAST AREA NOW GETTING INTO WARM SECTOR. THIN CLOUDS IN THE SOUTH HAS ALLOWED FOR INCREASED INSTABILITY ESPECIALLY IN THE SOUTHWEST FORECAST AREA BRINGING IN AN AREA OF SHRA AND TSRA. INSTABILITY STILL MARGINAL...BUT SIGNIFICANT 0-1KM SHEAR (NEAR 30 TO EVEN 40 M/S) PROGGED TO PUSH ACROSS SOUTHERN FORECAST AREA NOW THROUGH ABOUT 03Z. COULD SEE ISOLATED SEVERE...WITH EVEN SOME SMALL HAIL POTENTIAL AS WB ZERO VALUES INCREASE TO MORE FAVORABLE RANGE FOR A FEW HOURS THROUGH MID EVENING. RUC MODEL SOUNDINGS STILL SHOW IMPRESSIVE LOW LEVEL CONVERGENCE WITH WINDS TO 40+ KTS AT ABOUT 2K FEET. AFTER ABOUT 03Z-06Z...THREAT FOR THUNDERSTRORMS DIMINISH WITH FROPA THROUGH AREA. MAINLY SHOWERS FOR THURSDAY...WITH ALL AREA WARM ENOUGH FOR RAIN TIL THURSDAY NIGHT...WHEN A MIX OF SNOW AND RAIN POSSIBLE WITH H8 TEMPS APPROACHING -5 C. LOW LEVEL MOISTURE REMAINS TRAPPED THROUGH MUCH OF AREA UNDER LOW LEVEL INVERSION...KEEPING MO CLOUDY CONDITIONS FOR THU NIGHT. BY FRIDAY...UPPER LOW PULLS OFF TO NE. THEN NOT MUCH OF A BREAK BEFORE NEXT SYSTEM APPROACHES. A BIT OF A SOUTHERLY TREND FOR BOTH THE NAM/GFS AND ENSEMBLES...SO HAVE DELAYED START OF PRECIP FOR FRI NIGHT. WHILE NORTHERN FORECAST AREA STANDS TO SEE SOME RA/SN MIX AGAIN AFTER ABOUT 06Z...SOME WEAK ELEVATED INSTABILITY WILL ALLOW FOR THE POSSIBILITY OF THUNDER IN THE FAR SOUTH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTREMELY UNSETTLED AND ABNORMALLY COOL PATTERN FOR MID APR TO PERSIST ACRS THE REGION THRU THE FIRST HALF OF THE EXTENDED. UNFORTUNATE RESULT WILL BE ANOTHER COOL/RAW SPRING WEEKEND. MODEL GUIDANCE HAS CONVERGED ON A SFC LO TRACK ACRS THE TN VLY SAT AND SAT NIGHT. THERE STILL REMAIN SOME SUBTLE TIMING DIFFERENCES...WITH THE CONSISTENT ECMWF AND MANY OF THE GFS ENSEMBLE MEMBERS FAVORING A SLOWER PROGRESSION TO THE SFC LO...WHILE THE 12Z OP GFS AND NAM ARE QUICKER WITH SFC LO TRACK. DEVELOPMENT OF THE PHASED UPR TROF ALSO COMES INTO PLAY...AS MAIN S/WV ASSOCD WITH SFC LO MOVES OUT OF THE PLAINS SAT AND COMES INTO ALIGNMENT WITH POLAR UPR LO OVER THE REGION...WITH A SHARPENING TO THE UPR TROF OVER THE ERN GRT LKS AND APPALACHIANS BY SUNDAY. AS MENTIONED ABV...ECMWF HAS BEEN FAR AND AWAY MOST CONSISTENT SOLN OVER LAST SVRL RUNS...WITH OTHER MODELS TRENDING TOWARDS ITS HANDLING OF SFC LO AND SENSIBLE WX THIS WEEKEND. WITH TRACK OF SFC LO OVER TN VLY SAT...THREAT FOR TSTMS HAS DIMINISHED SIGNIFICANTLY WITH POTENTIAL NOW GROWING FOR A STEADY COLD RAIN. 12Z NAM IS EXCEPTIONALLY COLD IN THE BNDRY LYR...MORESO THAN THE GFS...AND MODEL SOUNDINGS THROWING A SUGGESTION FOR MUCH OF THE PCPN ON SAT TO FALL AS SNOW NORTH OF THE OHIO RIVER. WHILE HAVE BROUGHT AFTN HIGHS DOWN AS MUCH AS 7-10 DEG FROM PREV FCST FOR SAT...THE COLD BEING ADVERTISED BY THE 12Z NAM APPEARS TO BE EXCESSIVE FOR A COUPLE REASONS. MODEL APPEARS TO BE KEEPING TEMPS AT 40 OR LOWER ON SAT WITH MARGINAL BNDRY LYR THICKNESSES BTWN 1290-1300M SUPPORTING SNOW. MID LVL HGTS...BNDRY LYR THICKNESSES AND 850 TEMPS ARE ALL QUITE A BIT WARMER THAN DURING THE UNSEASONABLY COLD WX EXPERIENCED LAST WEEKEND...SO FEEL IT IS UNREALISTIC TO THINK THAT TEMPS WILL STAY BELOW 40 DEG ON SAT ATTM. WHILE BNDRY LYR THICKNESSES AT 1300M AND LOWER IS USUALLY SUFFICIENT TO SUPPORT WINTRY PCPN OR ALL SNOW...NEED BNDRY LYR THICKNESSES MORE ON ORDER OF 1290M OR LOWER AT THIS TIME OF THE YEAR FOR THAT RESULT. WITH BULK OF THE PCPN FALLING DURING THE DAY SAT EXPECT MOST LIKELY SCENARIO WOULD BE SOME WET FLAKES MIXING IN WITH PCPN SAT MRNG...THEN A COLD RAIN AND RAW NE WINDS FOR SAT AFTN/EVNG. HAVE INDICATED CHANCE TO LKLY POPS SAT FROM NORTH TO SOUTH ACRS FCST AREA. SCT LIGHT SHRA/SHSN WILL PERSIST SAT NIGHT AS UPR LO DIGS SOUTH INTO REGION ON BACK SIDE OF UPR LO. HAVE AFTN HIGHS SAT RANGING FROM THE M40S TO L50S. CORE OF COLDEST AIR ASSOCD WITH UPR TROF WILL BE TO EAST OF OH VLY THIS TIME AROUND...AS STRONG SFC LO CYCLOGENESIS DVLPS OFF THE MID ATLC COAST SUNDAY. WILL STILL SEE SCT -SHRA ON SUN WITH IMPROVING CONDITIONS SUN EVNG AS UPR LO PULLS AWAY TO THE EAST. REMAINDER OF EXTENDED PERIOD WILL BE DOMINATED BY HI PRES AT THE SFC AND COOL NW FLO AS UPR LO BECOMES NEARLY STATIONARY OFF THE NEW ENGLAND COAST. TEMPS WILL RECOVER TO NEAR NORMAL LEVELS BY TUES AS WEAK MID LVL RIDGING ATTEMPTS TO BUILD INTO THE REGION. ANOTHER MID LVL S/WV AND ASSOCD SFC LO WILL MOVE OUT OF THE SRN PLAINS ON WED. HOWEVER WITH THE UPR LO REMAINING IN PLACE OFF THE NEW ENGLAND COAST...APPEARS THIS SYSTEM WILL BE PUSHED INTO THE LWR MISSISSIPPI VLY AND SE STATES BY LATE WED. EXPECT PLEASANT BUT COOL CONDITIONS FOR TUES AND WED WITH AFTN HIGHS IN THE 50S TO LOWER 60S. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 552 PM EDT WED APR 11 2007 INZ050-058-059-066-073>075-080-KYZ089>091-094-095-122200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-GRANT- 552 PM EDT WED APR 11 2007 ...SEVERE THUNDERSTORM WATCH 126 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH THUNDERSTORMS WILL OCCUR THIS EVENING IN A MOIST UNSTABLE AIRMASS ASSOCIATED WITH STRONG LOW PRESSURE. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ092-093-096>100-OHZ026-034-035-042>046-051>056-060>065-070>074- 077>082-088-122200- KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 552 PM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT THUNDERSTORMS WILL OCCUR THIS EVENING IN A MOIST UNSTABLE AIRMASS ASSOCIATED WITH STRONG LOW PRESSURE. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Cincinnati radar (KILN), 51 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
20 thunderstorm wind, 17 hail. Local standard time, as filed.
Several small trees were also knocked down.
A few trees were downed.
A few large tree limbs and branches were downed near Cowan Lake State Park.
Two to four-inch diameter tree limbs were knocked down.
A mobile home was blown over near Palestine. Penny size hail occurred as well.
Trees and power lines were downed.
Two trees were knocked down.
Power lines were downed from the thunderstorm winds.
Power lines were blown down from the thunderstorm winds.
Several power poles and small trees were knocked down.
Large tree limbs were downed.
A barn was destroyed along Yankee-Chenoweth Road. A house on the property sustained minor siding damage as well.|
Large tree limbs were downed in several locations across the county.
Several homes sustained roof and siding damage in the Robin Estates neighborhood off of Demorest Road. Numerous large trees were uprooted and debris was scattered throughout the neighborhood. Additional trees were down along Clime Road, causing minor damage to automobiles. The damage was caused by a possible microburst with winds in excess of 60 mph.
A roof was peeled off of a barn, and trees and large limbs were downed.
Penny to golf ball size hail fell from downtown Columbus into the eastern suburbs.
A house also sustained minor roof damage.
A silo at the Valley Grain Facility sustained significant damage as a result of a possible microburst. Part of the silo was blown down, causing additional structural damage to several other buildings in the complex.
Several trees were knocked down.
A barn had a portion of its roof removed. A couple of trees were knocked down as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25368, 25365, 25366, 25367, 25369, 25372, 25376, 25371, 25373, 25375, 25374, 25370, 25377, 25382, 25381, 25378, 25386, 25385, 25383, 25384, 25380, 25379, 25364, 25400, 25389, 25387, 25388, 25390, 25399, 25391, 25392, 25393, 25394, 25395, 25397, 25398, 25396.